Annals of Probability
- Ann. Probab.
- Volume 37, Number 4 (2009), 1381-1411.
Spinal partitions and invariance under re-rooting of continuum random trees
We develop some theory of spinal decompositions of discrete and continuous fragmentation trees. Specifically, we consider a coarse and a fine spinal integer partition derived from spinal tree decompositions. We prove that for a two-parameter Poisson–Dirichlet family of continuous fragmentation trees, including the stable trees of Duquesne and Le Gall, the fine partition is obtained from the coarse one by shattering each of its parts independently, according to the same law. As a second application of spinal decompositions, we prove that among the continuous fragmentation trees, stable trees are the only ones whose distribution is invariant under uniform re-rooting.
Ann. Probab., Volume 37, Number 4 (2009), 1381-1411.
First available in Project Euclid: 21 July 2009
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Primary: 60J80: Branching processes (Galton-Watson, birth-and-death, etc.)
Haas, Bénédicte; Pitman, Jim; Winkel, Matthias. Spinal partitions and invariance under re-rooting of continuum random trees. Ann. Probab. 37 (2009), no. 4, 1381--1411. doi:10.1214/08-AOP434. https://projecteuclid.org/euclid.aop/1248182141